| Catalog Number |
FDS40020 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Paresis (1998); Thrombosis/Thrombus (4440)
| Date of Event |
02/20/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
Event or Problem Description
It was reported that during a carotid ophthalmic aneurysm case, subject flow diverter stent did not open completely at the target location resulting in an hourglass shape following deployment.Therefore, an attempt was made to cross the narrowing with a balloon but it failed leading to thrombosis, stroke, and hemiparesis in the patient.The manufacturer has requested patient status; however, as of today, no additional information is available.
Event or Problem Description
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject stent was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the subject stent was not returned.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the subject stent was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.Other devices used in the procedure in conjunction with the subject stent were microcatheter, guidewire, long sheath.There was patient involvement.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the as reported issue ¿stent failed/unable to open¿.An assignable cause of anticipated procedural complication will be assigned to the as reported codes ¿patient stroke¿, ¿patient neurological deficit¿ and ¿patient vessel thrombosis¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.